New York, 2008

Winter Storm in New York, March 4 to 5, 2008

March 4 to 5, 2008 · NWS BUF · 15 events in 15 counties and zones

Low pressure developed over the lower Mississippi valley and lifted to the Ohio valley. The storm brought a mix of snow, sleet and freezing rain to the region.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Low pressure developed over the lower Mississippi valley and lifted to the Ohio valley. The storm brought a mix of snow, sleet and freezing rain to the region. A general snow of four to six inches blanketed the entire region and was followed by several inches of sleet and up to a half inch of glaze from freezing rain. Schools were closed in many parts of the region. Some County officials declared States of Emergency, while others recommended no unnecessary travel. Utility companies reported scattered power outages affected tens of thousands of customers across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 4, 4:01 AM EST, 57 minutes earlier.

Area forecast discussion, Mar 4, 4:01 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EST TUE MAR 4 2008

.SYNOPSIS...
A COMPLEX WINTER STORM SYSTEM MOVING NORTH FROM THE LOWER
MISSISSIPPI VALLEY WILL BRING A VARIETY OF PRECIPITATION TO WESTERN
AND CENTRAL NEW YORK TODAY AND CONTINUING INTO WEDNESDAY MORNING.
THE HEAVIEST PRECIPITATION WILL LIKELY FALL TONIGHT AND COULD RESULT
IN SIGNIFICANT ICING FOR A GOOD PORTION OF THE AREA. DRIER WEATHER
WILL RETURN ON WEDNESDAY BUT BE FOLLOWED BY A WEAKER SYSTEM ON
THURSDAY. WINTER CHILL WILL RETURN FOR NEXT WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
A VERY COMPLEX FORECAST FOR THE AREA DURING THE NEXT 24 HOURS.
POTENTIAL EXISTS FOR SIGNIFICANT ICING FOR A GOOD PORTION OF THE
AREA.

SURFACE COLD FRONT HAS EASED THROUGH THE ENTIRE AREA AS OF 08Z.
SURFACE OBSERVATIONS SHOWING RAIN HAS CHANGED OVER TO SNOW OR A
SNOW/RAIN MIX FROM ROCHESTER WESTWARD. EASTERN SECTIONS WILL
EXPERIENCE THIS CHANGEOVER DURING THE COURSE OF THE NEXT COUPLE OF
HOURS. SOME FREEZING RAIN ALSO NOTED ON UPSTREAM OBSERVATIONS ACROSS
NORTHWEST PENNSYLVANIA AND NORTHEAST OHIO.

BOTH GFS AND NAM CONTINUING TO SUGGEST THE COLD FRONT WILL STALL
JUST TO THE SOUTH OF THE AREA ACROSS NORTHERN PENNSYLVANIA THIS
MORNING. BASED ON REGIONAL RADAR TRENDS THIS FIRST BATCH OF
PRECIPITATION SHOULD TAPER OFF SOMEWHAT...WITH THE NAM SUGGESTING
PRECIPITATION WILL END ENTIRELY FOR MOST OF THE AREA EXCEPT ACROSS
THE SOUTHERN TIER...WHILE GFS SUGGESTS PRECIPITATION WILL TAPER OFF
ONLY BRIEFLY BEFORE SECONDARY SURGE WORKS INTO THE AREA. WE COULD BE
LOOKING AT AN INCH OR TWO OF WET SNOW ACROSS THE AREA THIS MORNING
BEFORE IT TAPERS OFF.

THE MAIN MOISTURE SURGE LOOKS TO WORK INTO THE AREA LATER THIS
AFTERNOON AND ESPECIALLY TONIGHT AS THE SURFACE LOW WORKS INTO
PENNSYLVANIA...MAXIMIZING ISENTROPIC ASCENT ACROSS THE AREA. THIS
SECONDARY SURGE OF MOISTURE WILL BE THE MAIN EVENT FOR THE AREA WITH
POTENTIAL PRECIPITATION AMOUNTS EXCEEDING AN INCH. PRECIPITATION
TYPE IS A VERY DIFFICULT CALL WITH NAM BEING COLDER THAN GFS AND
SUGGESTING A MORE SNOW/SLEET SCENARIO FOR NORTHERN SECTIONS AND
SLEET/FREEZING RAIN FOR SOUTHERN SECTIONS. THE WARMER GFS SUGGESTING
THE POTENTIAL FOR MORE ICING ACROSS NORTHERN SECTIONS WITH THE
POTENTIAL FOR THE PRECIPITATION TO CHANGE OVER TO PLAIN RAIN ACROSS
SOUTHERN SECTIONS. AT THIS POINT WILL GO WITH A BLEND OF THE TWO AND
SUGGEST THE POTENTIAL FOR SIGNIFICANT ICING ACROSS THE AREA WITH
SOME SNOW/SLEET ACCUMULATIONS...SIMILAR TO THE HPC FORECAST. ICE
ACCUMULATION GRIDS ACROSS THE AREA ARE CLOSE ENOUGH ACROSS FAR
NORTHERN SECTIONS AND WELL WITHIN WARNING CRITERIA ACROSS MOST OF
THE AREA TO GO WITH A WINTER STORM WARNING. PRECIPITATION BREAK THIS
MORNING/EARLY AFTERNOON WILL LIKELY NOT BE LONG ENOUGH IF IT OCCURS
AT ALL ACROSS THE SOUTHERN TIER THEREFORE WILL START THE WARNING
WITH ISSUANCE OF THE FORECAST PACKAGE THIS MORNING...BUT WILL HOLD
WARNING OFF UNTIL NOON FOR THE REMAINDER OF THE AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
PRECIPITATION SHOULD WIND DOWN WEDNESDAY MORNING. THE REMAINDER OF
WEDNESDAY AND WEDNESDAY NIGHT LOOK DRY...WITH A MINOR SYSTEM
BRINGING SOME LIGHT QPF THURSDAY AS IT CROSSES OUR AREA. THIS COULD
BE RAIN OR SNOW SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER TROUGH WILL MOVE ACROSS THE AREA FRIDAY AND SATURDAY WITH
COLDER TEMPERATURES AT THE SURFACE, THEN TEMPERATURES WILL MODERATE
SOMEWHAT SUNDAY AND MONDAY AS THE UPPER FLOW BECOMES MORE ZONAL.
SNOW SHOWERS BEHIND A RETREATING LOW WILL LINGER INTO FRIDAY NIGHT
THEN COLD AIR MOVING IN WITH A WEAK LOW AT THE SURFACE UNDER THE
UPPER TROUGH WILL GIVE A CHANCE OF SNOW SHOWERS BOTH FRIDAY AND
SATURDAY. HIGH PRESSURE WILL BUILD IN ON SUNDAY, BUT TEMPERATURES
WILL STILL BE COOL. LOW PRESSURE MOVING RAPIDLY EAST ON MONDAY WILL
BE PRECEDED BY A MODERATING SOUTHWEST FLOW, WITH A CHANCE OF RAIN OR
SNOW ON MONDAY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
RATHER A COMPLICATED SCENARIO CONTINUES OVER THE NEXT 24 TO 36
HOURS AS TWO SHOTS OF PRECIPITATION AFFECT THE REGION. THE
COMPLICATION COMES WITH PRECIPITATION BY AS THE SOUNDING
TEMPERATURES BECOME CRITICAL. THE FIRST BATCH IS STARTING OFF IN
THE FORM OF RAIN AS A COLD FRONT CROSSES THE AREA FROM NORTHWEST
TO SOUTHEAST. CIGS AND VSBYS WILL DROP TO WIDESPREAD IFR AS THE
RAIN BECOMES ENTRENCHED OVER THE REGION. IFR CONDITIONS WILL
PERSIST WHEN THE RAIN CHANGES TO SNOW. THERE WILL LIKELY BE A
BREAK FOR SEVERAL HOURS...ESPECIALLY OVER THE BUF/ROC/ART CORRIDOR
TUESDAY MORNING BEFORE THE NEXT SHOT OF PRECIPITATION MOVES INTO
THE AREA LATER IN THE DAY AND CONTINUES AT NIGHT AS LOW PRESSURE
MOVES INTO PENNSYLVANIA. PRECIP TYPE IS STILL VERY MUCH IN QUESTION.

OUTLOOK...
WEDNESDAY...THE PRECIPITATION WILL BE IN THE FORM OF SNOW SHOWERS
WITH THE THREAT MAINLY FROM THE GENESEE VALLEY EASTWARD IN THE
MORNING AND ENDING IN THE AFTERNOON.
THURSDAY AND FRIDAY...HIGH PRESSURE WILL MOVE EAST OF THE AREA
WITH VFR CONDITIONS THEN ANOTHER LOW MOVING NE FROM THE OHIO VALLEY
WILL LIKELY BRING IFR CONDITIONS IN SNOW AS THE DAY PROGRESSES
THURSDAY...THEN IMPROVING TO MVFR LATE THURSDAY AND FRIDAY WITH
SCATTERED IFR CONDITIONS IN SNOW SHOWERS.
SATURDAY...OCCASIONAL IFR CONDITIONS IN SNOW WITH THE PASSAGE OF A
WEAK LOW CENTER.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED AT THIS TIME. A SMALL CRAFT ADVISORY
MAY BE NEEDED TUESDAY AS WINDS INCREASE BEHIND A COLD FRONT. WINDS
WILL INCREASE TO GALES ON LAKE ONTARIO TUESDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE SOUTHWEST...THEN SUBSIDE WEDNESDAY WHEN THE LOW
PASSES BY ACROSS WESTERN NEW YORK.

&&

.HYDROLOGY...
FIELD REPORTS INDICATE THAT AN ICE JAM IS IN PLACE ON CAZENOVIA
CREEK AND THIS APPEARS TO BE THE ONLY POTENTIAL FLOOD THREAT AT THIS
TIME. THE FLOOD WATCH HAS THEREFORE BEEN EXTENDED FOR NORTHERN ERIE
COUNTY UNTIL 10 AM TO ACCOUNT FOR THIS. ALL OTHER FLOOD WATCHES HAVE
BEEN CANCELLED AS COLDER AIR IS MOVING INTO THE AREA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM NOON TODAY TO 12 PM EST WEDNESDAY
     FOR NYZ001>008-010>014-085.
     WINTER STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR NYZ019>021.
     FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR NYZ010.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 6 AM EST WEDNESDAY
     FOR LOZ042>044-062>064.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...APB
AVIATION...APB/SAGE
MARINE...APB
HYDROLOGY...TMA
Hazardous weather outlook, Mar 3, 3:28 PM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EST MON MAR 3 2008

NYZ001>008-011>014-042030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-
328 PM EST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-042030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
328 PM EST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-021-042030-
CATTARAUGUS-ALLEGANY-
328 PM EST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-042030-
NORTHERN ERIE-SOUTHERN ERIE-
328 PM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-042030-
CHAUTAUQUA-
328 PM EST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Allegany

When
March 4, 4:58 AM EST to March 5, 10:00 AM EST
Where
Allegany forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.257, -78.028 (the zone’s center; the record gives no point)

Winter Storm, Chautauqua

When
March 4, 4:58 AM EST to March 5, 10:00 AM EST
Where
Chautauqua forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

Winter Storm, Cattaraugus

When
March 4, 4:58 AM EST to March 5, 10:00 AM EST
Where
Cattaraugus forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.249, -78.679 (the zone’s center; the record gives no point)

Winter Storm, Niagara

When
March 4, 4:58 AM EST to March 5, 10:00 AM EST
Where
Niagara forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

Winter Storm, Orleans

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Orleans forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Monroe forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Wayne forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Winter Storm, Northern Cayuga

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Northern Cayuga forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Winter Storm, Oswego

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Oswego forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.464, -76.209 (the zone’s center; the record gives no point)

Winter Storm, Northern Erie

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Northern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Genesee forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Winter Storm, Wyoming

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Wyoming forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Livingston forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.728, -77.775 (the zone’s center; the record gives no point)

Winter Storm, Ontario

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Ontario forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.853, -77.300 (the zone’s center; the record gives no point)

Winter Storm, Southern Erie

When
March 4, 12:00 PM EST to March 5, 10:00 AM EST
Where
Southern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91158, 91159, 91160, 91161, 91162, 91163, 91164, 91165, 91166, 91167, 91168, 91169, 91170, 91171, 91172.